Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Feb 24, 2007, 8:30 PM CST for Colbert County, Franklin County, Lauderdale County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2007, 8:30 PM CST (02:30 UTC)
- Expired
- Feb 24, 2007, 9:15 PM CST
- In force
- 45 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Colbert County, AL, Franklin County, AL, Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 108 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 7:52 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -218 m²/s²
- 0-3 km storm-relative helicity
- -254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHUN 250232 SVRHUN ALC033-059-077-250315- /O.NEW.KHUN.SV.W.0002.070225T0230Z-070225T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 830 PM CST SAT FEB 24 2007 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLBERT COUNTY IN NORTHWEST ALABAMA FRANKLIN COUNTY IN NORTHWEST ALABAMA LAUDERDALE COUNTY IN NORTHWEST ALABAMA * UNTIL 915 PM CST * AT 830 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF RED BAY... AND MOVING NORTHEAST AT 70 MPH. * LOCATIONS IMPACTED INCLUDE... RED BAY... CHEROKEE... SHEFFIELD... UNDERWOOD-PETERSVILLE... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 3 AM CST ON SUNDAY. STRONG DAMAGING WINDS WILL KNOCK DOWN TREES AND POWERLINES...AND CAUSE SOME DAMAGE TO BUILDINGS AND HOMES. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER...AVOID WINDOWS...VEHICLES...AND MOBILE HOMES. LAT...LON 3479 8811 3441 8816 3500 8738 3501 8778 $$ SCHAUB
2 follow-up statements
000 WWUS54 KHUN 250258 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 854 PM CST SAT FEB 24 2007 ALC033-059-077-250315- /O.CON.KHUN.SV.W.0002.000000T0000Z-070225T0315Z/ FRANKLIN AL-LAUDERDALE AL-COLBERT AL- 854 PM CST SAT FEB 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR COLBERT...LAUDERDALE AND FRANKLIN COUNTIES... AT 854 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHEROKEE...MOVING NORTHEAST AT 70 MPH. IT WAS PART OF A STRONG LINE OF STORMS FROM NORTH-CENTRAL LAUDERDALE COUNTY DOWN TO NORTHWEST FRANKLIN COUNTY. LOCATIONS IN OR NEAR THE PATH INCLUDE... CHEROKEE. OAKLAND. ZIP CITY. STRONG DAMAGING WINDS WILL KNOCK DOWN TREES AND POWERLINES...AND CAUSE SOME DAMAGE TO BUILDINGS AND HOMES. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER...AVOID WINDOWS...VEHICLES...AND MOBILE HOMES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR NORTHERN ALABAMA. LAT...LON 3470 8810 3443 8815 3500 8738 3500 8775 $$ SCHAUB
000
WWUS54 KHUN 250317
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
915 PM CST SAT FEB 24 2007
ALC033-059-077-250325-
/O.EXP.KHUN.SV.W.0002.000000T0000Z-070225T0315Z/
FRANKLIN AL-LAUDERDALE AL-COLBERT AL-
915 PM CST SAT FEB 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR COLBERT...LAUDERDALE AND
FRANKLIN COUNTIES HAS BEEN ALLOWED TO EXPIRE...
AT 915 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR
FRANKLIN...LAUDERDALE AND COLBERT COUNTIES HAS BEEN ALLOWED TO
EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR
NORTHERN ALABAMA.
LAT...LON 3501 8739 3458 8794 3456 8789 3457 8753
3432 8753 3433 8817 3458 8813 3457 8812
3469 8809 3479 8799 3500 8774 3501 8739
$$
SCHAUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 8:01 PM CST, 29 minutes earlier.
Area forecast discussion, Feb 24, 8:01 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
801 PM CST SAT FEB 24 2007
.UPDATE...
QUICK UPDATE TO INCLUDE TORNADO WATCH NUMBER 33 FOR ALL OF NRN AL
AND OUR TN COUNTIES UNITL 3 AM.
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
AND MORGAN.
TN...WIND ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
07Hazardous weather outlook, Feb 24, 8:29 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 829 PM CST SAT FEB 24 2007 ALZ001>010-016-TNZ076-096-097-251100- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 829 PM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...OVERNIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE TENNESSEE VALLEY THIS EVENING AND INTO THE EARLY MORNING HOURS ON SUNDAY. THE MAIN THREATS OF SEVERE WEATHER WILL BE STRAIGHT LINE WINDS UP TO 60 MPH AND LOCALIZED HEAVY RAIN. THE CHANCE OF TORNADOES HAS DECREASED BUT A FEW ISOLATED TORNADOES WILL STILL BE POSSIBLE. THE THREAT OF SEVERE WEATHER WILL END FROM WEST TO EAST ACROSS THE TENNESSEE VALLEY BEGINNING BY LATE EVENING IN NORTHWEST ALABAMA TO AFTER MIDNIGHT IN NORTHEAST ALABAMA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER STORM SYSTEM WILL AFFECT THE REGION THURSDAY INTO THURSDAY NIGHT...BRINGING ANOTHER THREAT OF THUNDERSTORMS. IT IS TOO EARLY TO DEFINE A SPECIFIC THREAT OF SEVERE WEATHER...BUT A FEW STRONG STORMS ARE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SS
In the hours before
Special weather statement, Feb 24, 3:05 PM CST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 305 PM CST SAT FEB 24 2007 ALZ001>010-016-TNZ076-096-097-250300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 305 PM CST SAT FEB 24 2007 ...SEVERE STORMS WITH DAMAGING WINDS POSSIBLE LATE TONIGHT... A STRONG SPRINGLIKE STORM SYSTEM IN THE SOUTHERN AND CENTRAL PLAINS WILL CONTINUE ADVANCING EAST TONIGHT...SWINGING A POTENT COLD FRONT EAST THROUGH THE REGION. CLUSTERS OF SEVERE THUNDERSTORMS ONGOING ACROSS THE LOWER MISSISSIPPI VALLEY WILL GATHER INTO A BROKEN LINE TONIGHT AND SWEEP EASTWARD TOWARDS THE TENNESSEE VALLEY. THE LINE WILL ARRIVE LATE THIS EVENING IN NORTHWEST ALABAMA...AROUND THE MIDNIGHT HOUR ALONG INTERSTATE 65 AND THE HUNTSVILLE AREA...AND EARLY TOMORROW MORNING IN NORTHEAST ALABAMA. STRONG WINDS ALOFT WILL CREATE THE MAIN THREAT OF DAMAGING STRAIGHT LINE WINDS...BUT ISOLATED TORNADOES WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE TELEVISION OR RADIO STATION FOR THE LATEST STATEMENTS...WATCHES...OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE IN HUNTSVILLE. BCC
Special weather statement, Feb 24, 8:16 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 816 PM CST SAT FEB 24 2007 ALZ001>003-250245- COLBERT-FRANKLIN-LAUDERDALE- 816 PM CST SAT FEB 24 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE COUNTIES UNTIL 845 PM CST... AT 815 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PINEFLAT TO OKOLONA...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED AS THIS LINE OF STORMS APPROACHES. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MARGERUM. WRIGHT. CHEROKEE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE LINE HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 3 AM CST SUNDAY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SCHAUB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:23 PM CST | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 37 min |
| Feb 24, 9:59 PM CST | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 31 min |
| Feb 24, 10:29 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 31 min |
| Feb 24, 10:59 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 16 min |
| Feb 24, 11:08 PM CST | Severe Thunderstorm Warning | HUN | Morgan | 19 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.